Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 10, 2021Forest County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 10, 2021, 12:37 PM CDT for Forest County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 12:37 PM CDT (17:37 UTC)
Expired
Jun 10, 2021, 1:30 PM CDT
In force
53 min
Issued by
NWS Green Bay, WI

County Forest County, WI

The radar

The Marquette radar (KMQT), 107 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS83 KGRB 101737
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1237 PM CDT Thu Jun 10 2021
 
WIZ010>012-101830-
Florence WI-Oneida WI-Forest WI-
1237 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FOREST...WESTERN FLORENCE
AND EAST CENTRAL ONEIDA COUNTIES UNTIL 130 PM CDT...

At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headwaters Wilderness, or 15 miles southeast of Eagle River, moving
southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tipler, Popple River, Headwaters Wilderness, North Otter Creek
Natural Area, Wisconsin Slough Natural Area, Whisker Lake Wilderness,
Argonne, Hiles, Alvin and Long Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
      4603 8873 4601 8872 4601 8868 4599 8867
      4598 8864 4599 8861 4602 8860 4601 8859
      4602 8857 4602 8851 4599 8850 4600 8846
      4598 8841 4552 8871 4573 8919 4603 8884
TIME...MOT...LOC 1736Z 292DEG 17KT 4578 8901 

$$

Hykin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:53 AM CDT, 8 hours 44 minutes earlier.

Area forecast discussion, Jun 10, 3:53 AM CDT, 8 hours 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
353 AM CDT Thu Jun 10 2021

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 347 AM CDT Thu Jun 10 2021

A couple more days of very warm and humid weather, then a little
cooler but significantly less humid for the weekend. Scattered
thunderstorms this afternoon and evening, with another round
possible Friday into Friday night.

A large scale upper trough will remain near the West Coast
throughout the period, while a downstream trough gradually evolves
over New England/eastern Canada. The ridge between the troughs
will temporarily flatten this weekend as a major shortwave ejects
through it, then it will rebuild strongly next week.

The pattern will support a couple more days of significantly
above normal (+10-15F degrees) temperatures. Readings will edge
back a little this weekend, then drop a little more (to near
seasonal normals) by the middle of next week. The pattern will
also support a few rounds of convection, with the best rain
chances coming the next few days while the humid air remains
across the area. Rainfall amounts are likely to vary considerably
in space. The best guess is that most locations will end up a
little below normal for the period, some locations will end up
well above normal, and a few locations could miss out completely
on the rainfall. At this point, the north and west seem better
situated to end up being on the wet side of the spectrum.
&&

.SHORT TERM...Today...Tonight...and Friday
Issued at 347 AM CDT Thu Jun 10 2021

After a lull in the afternoon/evening convection yesterday, today
looks much more like Tuesday when storms were more numerous and
vigorous. As typical for a weakly forced convective event, the
guidance offered a fairly wide variety of scenarios for how/where
storms would form and evolve. Overall the large scale pattern is
still pretty similar to Tuesday, so leaned toward the hires
guidance (ARW/FV3) which showed convective evolution similar to
Tuesday. That means the main storms should fire in the mid-late
afternoon across far northern WI and Upper Michigan, and then
surge/develop S or SSW aided by convergence along their outflow.
The preferred guidance was among the fastest to develop the storms
and shift them south, getting them farther south before
weakening/dissipating during the late evening. Adjusted PoPs
accordingly. The greatest severe risk will be across the north,
where shear (though still not impressive) will be maximized. But
an isolated severe storm is possible just about anywhere in the
forecast area. The main severe risk will be damaging wind gusts.

The primary convection should weaken/dissipate during the late
evening hours, though isolated showers/storms could refire during
the night--especially along any lingering outflow boundaries.
Another round of storms will fire to the west on Friday, possibly
reaching C/N-C WI during the afternoon.

Continued to lean heavily on the NBM for temperatures as it has
been performing very well in the current wx regime.

After a bit of a break, the lake fog will probably make a return.
Timing is always difficult to forecast, but it seems likely some
fog to develop over the lake today, probably becoming more
widespread and possibly dense tonight.

.LONG TERM...Friday Night Through Wednesday
Issued at 347 AM CDT Thu Jun 10 2021

Main forecast concerns will be pinning down best chances for
showers and storms and temp trends as the western CONUS ridge
amplifies significantly into early next week, with a deep trough
and closed low digging over eastern Canada / eastern CONUS. This
will transition the area to a northwest flow, bringing fast moving
shortwaves down from Canada. The northwest flow will also bring
in some "cooler" temps, but just how cool is still in question.

Friday night into Saturday...what eventually happens Friday
afternoon will play into how things pan out for the evening and
overnight hours. But as the surface frontal boundary and shortwave
energy work through the area, shower and storm chances will
continue through at least the evening hours, then should diminish
overnight from west to east. Widespread severe weather still
looks unlikely, with the best chance occurring if an organized
area of convection gets going in the late afternoon or early
evening. Surface instability will be diminishing through the
evening hours, but elevated CAPE of 500-1500 J/kg will continue
through the night in the warm sector. Bulk shear of 15-25 kts
could keep any activity going into at least the evening hours.
PWATs will remain over 1.50" ahead of the boundary, so locally
heavy rainfall will remain possible. Models coming into better
consensus pushing most of the precip out of the area by around 12z
Saturday as the frontal boundary and shortwave energy exit to our
east. A quick moving shortwave trough will clip the north, but
much drier air will be in place making it hard to get any shower
activity to form. Friday night will be another warm and muggy
night, except northern WI where some cooler temps will push into
the area overnight. Despite weak CAA on Saturday, 850mb temps
still support highs in the low-mid 80s. If 850mb temps can stay
in the upper teens (as the 12z ECMWF showed but 00z backed off a
little), some upper 80s would be expected. Less humid air
arrives, especially over the north, on Saturday as well.

Sunday...northwest flow will be in control of the western Great
Lakes. A fast moving shortwave is forecast to dive down from
Canada. Models disagree on timing and how much low-level moisture
will remain in the area for this system to work with. GFS is on
the moist side, which is no surprise. Impressive wind field will
push over the area, with soundings showing an inverted-V in the
low levels. Did bump up winds during peak mixing as gusts to 30
mph will be possible. If showers/storms do materialize, stronger
winds and hail (lower wet-bulb heights) would be possible.
Chances of this happening are low but something to keep an eye
on. Do to the timing differences and dry air concerns, will
confine the slight chance PoPs across the north/east in the
afternoon and evening. 850mb temps look climb just a little, so
highs should be a little warmer than Saturday. ECMWF showing some
90s for parts of central and east central WI. Humidity levels will
remain pretty comfortable.

Rest of the long term...surface frontal boundary will push south
through the area early in the week, but timing differences again
remain the models. The front, along with lake breeze boundaries
and another ripple of shortwave energy, kick off some spotty
showers and storms but confidence is too low to include in any one
period. Prefer to keep things dry. The fight will be on between
the ridge west of the area and the trough to our east. Who wins
the battle will determine just how cool our temps will get or how
warm we stay. If the ridge can nudge into area, we would stay
very warm. If the ridge holds more to the west, a break from the
summer-like temps would be expected (mainly highs in the 70s with
some 60s possible north). Time will tell how this plays out, and
ensemble trends are much help, but confidence is increasing a
little that we will have a least a day or two next week with
noticeably cooler temps. High pressure looks to settle across the
by mid-week bringing quiet summer conditions with low humidity
levels.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 347 AM CDT Thu Jun 10 2021

Generally good flying conditions are expected into this afternoon.
The main aviation issue will be timing the thunderstorms. Plan to
pick out a few hour window when storms are most likely for the
KRHI/KAUW/KCWA TAFs. Will make an issuance time decision on how to
handle the E-C WI TAF sites.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......Bersch
AVIATION.......Skowronski
Hazardous weather outlook, Jun 10, 4:08 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
408 AM CDT Thu Jun 10 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
408 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

A few thunderstorms with damaging winds are possible during the
late afternoon and evening. The greatest risk of damaging wind
gusts will be across northern Wisconsin, with a lesser risk
across central and east-central Wisconsin.

Scattered thunderstorms are expected to develop over northern
Wisconsin during the middle to late afternoon--and shift south
into central and possibly into east-central Wisconsin this
evening. In addition to gusty winds, some of the storms will
produce heavy downpours and hail.

Patchy dense fog may result in localized hazardous travel
conditions near the Lake Michigan shoreline at times, especially
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Additional thunderstorms are possible at times from Friday into
Saturday morning. Widespread severe weather is not expected;
however some of the storms could produce gusty winds, hail and
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report rainfall over one inch, hail, or
wind gusts over 40 mph.

LMZ521-522-541>543-111100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
408 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Fog may result in hazardous navigation at times, especially on
Lake Michigan. The fog is expected to begin developing today, then
become more widespread tonight.

Thunderstorms could pose a hazard to boaters on the lake and bay
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The fog is likely to persist into Friday.

There is a chance of thunderstorms Friday afternoon into Saturday
morning.

Skowronski/Bersch

In the hours before

Special weather statement, Jun 10, 12:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1237 PM CDT Thu Jun 10 2021

WIZ010>012-101830-
Florence WI-Oneida WI-Forest WI-
1237 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FOREST...WESTERN FLORENCE
AND EAST CENTRAL ONEIDA COUNTIES UNTIL 130 PM CDT...

At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headwaters Wilderness, or 15 miles southeast of Eagle River, moving
southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tipler, Popple River, Headwaters Wilderness, North Otter Creek
Natural Area, Wisconsin Slough Natural Area, Whisker Lake Wilderness,
Argonne, Hiles, Alvin and Long Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
      4603 8873 4601 8872 4601 8868 4599 8867
      4598 8864 4599 8861 4602 8860 4601 8859
      4602 8857 4602 8851 4599 8850 4600 8846
      4598 8841 4552 8871 4573 8919 4603 8884
TIME...MOT...LOC 1736Z 292DEG 17KT 4578 8901

Hykin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:09 AM CDTMarine Dense Fog AdvisoryGRB18 hr
Jun 10, 1:21 PM CDTSpecial Weather StatementGRBFlorence, Forest54 min
Jun 10, 2:17 PM CDTSpecial Weather StatementGRBFlorence, Forest, Oneida43 min
Jun 10, 3:20 PM CDTSevere Thunderstorm WarningGRBVilas55 min
Jun 10, 4:07 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas53 min
Jun 10, 4:17 PM CDTSpecial Weather StatementGRBLanglade58 min
Jun 10, 4:31 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln59 min
Jun 10, 4:33 PM CDTAreal Flood AdvisoryGRBOneida, Vilas4 hr
Jun 10, 6:00 PM CDTSevere Thunderstorm WarningGRBLincoln60 min
Jun 10, 6:07 PM CDTAreal Flood AdvisoryGRBLincoln3 hr
Jun 10, 6:24 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon66 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.